The Annals of Mathematical Statistics

On Estimation of the Mode

J. H. Venter

Full-text: Open access

Abstract

Let $Y_1, \cdots, Y_n$ be an ordered sample from a density with mode $\theta$. We propose to estimate $\theta$ by suitable points in the interval formed by the first and the last of those $s$ consecutive $Y_i$'s which are closest together. Choices of $s$ which yield consistency of these estimates, the speed of convergence and asymptotic distributions are discussed in this paper.

Article information

Source
Ann. Math. Statist., Volume 38, Number 5 (1967), 1446-1455.

Dates
First available in Project Euclid: 27 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aoms/1177698699

Digital Object Identifier
doi:10.1214/aoms/1177698699

Mathematical Reviews number (MathSciNet)
MR216698

Zentralblatt MATH identifier
0245.62033

JSTOR
links.jstor.org

Citation

Venter, J. H. On Estimation of the Mode. Ann. Math. Statist. 38 (1967), no. 5, 1446--1455. doi:10.1214/aoms/1177698699. https://projecteuclid.org/euclid.aoms/1177698699


Export citation